AstraZeneca Recalls BRILINTA Tablets Due to Foreign Zurampic Contamination
AstraZeneca is recalling 40,368 bottles of BRILINTA 90 mg tablets because some bottles contained foreign Zurampic tablets.
The agency’s classification
FDA (Drugs): Class I
Class I is a situation in which there is a reasonable probability that the use of or exposure to a violative product will cause serious adverse health consequences or death.
This is the agency’s own classification, taken from its notice. The severity score below is our assessment, not the agency’s. How recall classes work
What this means for you
Our assessment, not the agency’s: severity 4/5 (Severe).
The hazard poses a serious risk of illness, injury, or structural failure. Stop using the product immediately and contact the manufacturer for a refund or repair.
Our severity reasoning: The recall is classified as FDA Class I, which indicates a reasonable probability that use of the product will cause serious adverse health consequences or death. The presence of foreign tablets (Zurampic) in a BRILINTA bottle represents a significant medication error risk.
Plain-English summary
AstraZeneca Pharmaceuticals, LP is recalling 40,368 bottles of BRILINTA (ticagrelor) 90 mg tablets, 8-count professional sample bottles. The recall was initiated after a customer complaint reported that an 8-count bottle labeled as BRILINTA 90 mg tablets contained five ZURAMPIC 200 mg tablets in addition to the expected eight BRILINTA tablets.
The affected product is identified by Lot # JB5047 with an expiration date of 10/19. The product was distributed nationwide in the USA and Puerto Rico to physician offices. BRILINTA is a prescription-only medication manufactured by AstraZeneca Pharmaceuticals LP.
Physicians and healthcare providers should stop using the affected BRILINTA bottles and return them to the manufacturer. Patients who may have received these specific bottles should contact their healthcare provider for guidance.
The recalled product
- Product
- BRILINTA (TICAGRELOR)
- Brand
- BRILINTA
- Manufacturer
- AstraZeneca Pharmaceuticals, LP
- Category
- Drug — Prescription Medication
- Affected units
- 40,368
Is your product affected?
Check your packaging against the codes below. If any of them match, the product is part of this recall.
Lot numbers (2)
- Lot # JB5047
- Exp 10/19
Distribution
Related recalls
Same brand · BRILINTA
- ModerateCardinal Health Recalls Brilinta Tablets Due to Temperature Excursions
FDA (Drugs) · 2021-06-02
Same manufacturer · AstraZeneca Pharmaceuticals, LP
See all →- LowAstraZeneca Recalls Lynparza Capsules Due to Quality Attribute Deviation
FDA (Drugs) · 2018-03-14
- ModerateAstraZeneca Recalls Tudorza Pressair Inhalers Due to Defective Delivery System
FDA (Drugs) · 2016-03-30
- SevereNEXIUM Capsules Recalled Due to Presence of SEROQUEL XR Tablets
FDA (Drugs) · 2015-06-24
- SevereAstraZeneca Recalls Merrem I.V. Vials Due to Precipitate Presence
FDA (Drugs) · 2013-08-14
Same hazard · foreign object
See all →- SevereUnited and Good & Gather Light Brown Sugar Recalled for Wheat Contamination
FDA (Food) · 2026-09-30
- SevereBaxter Recalls Dextrose Injection Bags Due to Stainless Steel Particulate Matter
FDA (Drugs) · 2026-09-16
- ModerateBionpharma Recalls Doxylamine Succinate Tablets Due to Foreign Material Presence
FDA (Drugs) · 2026-09-09
- SevereUkrop's Bread Pudding Recalled for Metal Fragments
FDA (Food) · 2026-09-09
- SevereTeva Recalls Trazodone Hydrochloride Tablets Due to Foreign Material
FDA (Drugs) · 2026-09-09
Similar recalls
- HighAurobindo Recalls Clozapine Tablets Due to Foreign Tablet Presence
FDA (Drugs) · 2020-07-01
- SevereMylan Recalls Mirtazapine Tablets Due to Foreign Glipizide Contamination
FDA (Drugs) · 2017-03-15
- SevereTeva Recalls Trazodone Hydrochloride Tablets Due to Foreign Material
FDA (Drugs) · 2026-09-09
- SevereAurobindo Recalls Famotidine 40mg Tablets Due to Foreign Tablet Presence
FDA (Drugs) · 2021-03-10
- ModerateAmneal Recalls Benazepril HCl Tablets Due to Foreign Tablet Presence
FDA (Drugs) · 2019-10-16
- LowGilead Recalls Atripla Tablets Due to Foreign Silicone Particulates
FDA (Drugs) · 2014-03-05